Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 28, NWS Tampa Bay, FL

October 22, 2012

NWS Tampa Bay, FL issued this small craft advisory at Oct 22, 2012, 4:02 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2012, 4:02 PM EDT (20:02 UTC)
Expired
Oct 23, 2012, 11:00 AM EDT
In force
19 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WHUS72 KTBW 222002
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
402 PM EDT MON OCT 22 2012

...SMALL CRAFT ADVISORY IN EFFECT INTO TUESDAY FOR OFFSHORE
SOUTHERN WATERS...

.A LARGE AND STRONG RIDGE OF HIGH PRESSURE WILL HOLD OVER THE MID-
ATLANTIC STATES INTO THE DEEP SOUTH THROUGH THURSDAY AS A TROPICAL
DEPRESSION OVER THE WESTERN CARIBBEAN SEA IS EXPECTED TO
STRENGTHEN AND LIFT NORTHWARD TOWARD THE BAHAMAS LATE IN THE WEEK.
THE COMBINATION OF THESE TWO FEATURES WILL PROMOTE A MODERATE TO
STRONG EAST TO NORTHEAST FLOW THROUGH THE PERIOD.

GMZ873-876-230900-
/O.NEW.KTBW.SC.Y.0028.121022T2002Z-121023T1500Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
402 PM EDT MON OCT 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT
TUESDAY. 

WINDS AND WAVES: EAST WINDS INCREASING TO AROUND 20 KNOTS WITH SEAS
BUILDING TO 4 TO 6 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
706 
WHUS72 KTBW 230845
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING FOR THE OFFSHORE
CENTRAL AND SOUTHERN WATERS...

.A LARGE RIDGE OF HIGH PRESSURE WILL HOLD OVER THE MID-ATLANTIC 
STATES INTO THE DEEP SOUTH THROUGH THURSDAY AS A TROPICAL STORM
SANDY OVER THE SOUTH CENTRAL CARIBBEAN SEA IS EXPECTED TO
STRENGTHEN AND LIFT NORTHWARD TOWARD THE BAHAMAS LATE IN THE
WEEK. THE COMBINATION OF THESE TWO FEATURES WILL PROMOTE A
MODERATE TO STRONG EAST TO NORTHEAST FLOW THROUGH THE PERIOD.

GMZ873-876-231500-
/O.CON.KTBW.SC.Y.0028.000000T0000Z-121023T1500Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
445 AM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WITH SEAS 4 TO 6 FEET
WILL CONTINUE EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPABAY
546 
WHUS72 KTBW 231438
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1038 AM EDT TUE OCT 23 2012

GMZ873-876-231545-
/O.EXP.KTBW.SC.Y.0028.000000T0000Z-121023T1500Z/
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
1038 AM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING. 

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 2:07 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 22, 2:07 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
207 PM EDT MON OCT 22 2012

.SHORT TERM (TODAY - WEDNESDAY)...
HIGH PRESSURE WILL REMAIN CENTERED OVER THE SOUTHEAST STATES THROUGH
THE PERIOD...KEEPING A MODERATE EAST-NORTHEAST FLOW IN PLACE ACROSS
THE FORECAST AREA. THIS WILL ALLOW ATLANTIC MOISTURE TO STEADILY
INCREASE ACROSS THE STATE. MOISTURE WILL REMAIN RATHER SHALLOW
THROUGH TUESDAY MORNING...SO WILL KEEP THE FORECAST FREE FROM RAIN
THROUGH NOON TUESDAY. MODEL SOLUTIONS ARE THEN IN FAIRLY GOOD
AGREEMENT SHOWING MOISTURE DEPTH INCREASING ACROSS CENTRAL ZONES
TUESDAY AFTERNOON...AND THIS MAY BE ENOUGH TO RESULT IN SOME
SPRINKLES OR VERY LIGHT SHOWERS TO DEVELOP DURING THE DAYTIME
HEATING HOURS. ANY ACTIVITY THAT MANAGES TO DEVELOP SHOULD DISSIPATE
EARLY IN THE EVENING...WITH RAIN FREE CONDITIONS THEN EXPECTED
TUESDAY NIGHT. THE MOISTURE DEPTH CONTINUES TO INCREASE ON
WEDNESDAY...AND WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS FOR SHOWERS
MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES ARE EXPECTED TO RUN
SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...
NO CHANGES TO EXTENDED GRIDS AS THE AREA IS FORECAST TO BE ON THE
SUBSIDENCE SIDE OF THE TROPICAL CYCLONE TO MOVE FROM THE CARIBBEAN
INTO THE ATLANTIC.

OVERALL FORECAST REMAINS UNCHANGED FOR THE LONG TERM PERIOD.
AT THE BEGINNING OF THE PERIOD THE MID/UPPER LEVEL RIDGING WILL
EXTEND FROM THE WESTERN GULF OF MEXICO NORTHEAST ACROSS THE
SOUTHEAST STATES WITH THE SYSTEM DEVELOPING OVER THE CARIBBEAN. BY
LATE IN THE WEEK AND INTO NEXT WEEKEND A DEEPENING TROUGH WILL BE
MOVING ACROSS THE CENTRAL AND EASTERN U.S. WHILE THE LOW OVER THE
CARIBBEAN WILL BE DRIFTING NORTH THROUGH THE BAHAMAS AND EVENTUALLY
NORTHEAST OUT INTO THE ATLANTIC. STILL A LOT OF UNCERTAINTY WITH
RESPECT TO THE DEVELOPMENT AND EVENTUAL MOVEMENT OF THE SYSTEM OVER
THE CARIBBEAN...BUT CONTINUES TO LOOK LIKE WE WILL BE ON THE WESTERN
PERIPHERY OF THE SYSTEM. SO IN GENERAL THE BREEZY EAST TO NORTHEAST
FLOW WILL CONTINUE ACROSS THE AREA INTO FRIDAY WHICH SHOULD BRING
SOME ATLANTIC MOISTURE WESTWARD LEADING TO PARTLY TO OCCASIONALLY
MOSTLY CLOUDY SKIES ALONG WITH THE POSSIBILITY OF A COUPLE OF LIGHT
SHOWERS/SPRINKLES ESPECIALLY OVER THE INTERIOR ZONES EACH DAY. THEN
DURING NEXT WEEKEND THE FLOW SHOULD SHIFT TO A MORE NORTHERLY
DIRECTION AND REMAIN RATHER BREEZY UNDER PARTLY CLOUDY SKIES.
TEMPERATURES WILL BE A COUPLE OF DEGREES ABOVE NORMAL THROUGH FRIDAY
THEN CLOSER TO NORMAL NEXT WEEKEND.

&&

.AVIATION...
VFR CONDITIONS. SCT-BKN045 AND GUSTY NORTHEAST WINDS TO 20 KNOTS
UNTIL 23Z AND AGAIN AFTER 16Z TUESDAY.

&&

.MARINE...
HIGH PRESSURE TO THE NORTH OF THE STATE AND A DEVELOPING
AREA OF LOW PRESSURE OVER THE CARIBBEAN...WILL KEEP A MODERATE
EAST-NORTHEAST FLOW IN PLACE ACROSS THE WATERS THROUGH THE
WEEK...WITH WINDS BECOMING NORTH OVER THE UPCOMING WEEKEND.

EXPECT A GOOD SURGE ACROSS ALL WATERS TONIGHT. WILL ISSUE A SMALL
CRAFT ADVISORY FOR GMZ373 AND GMZ376 THROUGH TUESDAY MORNING...WITH
EXERCISE CAUTION HEADLINES ACROSS ALL OTHER MARINE ZONES TONIGHT.
PERIODS OF ADVISORY OR CAUTIONARY WINDS ARE EXPECTED PERIODICALLY
THROUGH THE WEEK.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES WILL NOT BE AN ISSUE FOR THE NEXT SEVERAL
DAYS. GUSTY EAST TO NORTHEAST WINDS WILL BE THE MAIN FIRE WEATHER
PROBLEM THROUGH MUCH OF THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  67  87  69  87 /   0  10   0  20
FMY  67  89  69  87 /   0  10  10  20
GIF  62  85  66  87 /   0  10  10  30
SRQ  66  88  68  87 /   0  10  10  20
BKV  58  86  62  87 /   0  10   0  20
SPG  70  85  73  86 /   0  10   0  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
AVIATION...NOAH
LONG TERM...CLOSE
Hazardous weather outlook, Oct 22, 5:40 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
540 AM EDT MON OCT 22 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-222100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
540 AM EDT MON OCT 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
HIGH PRESSURE TO THE NORTH OF THE REGION WILL CONTINUE THE BREEZY
EAST TO NORTHEAST FLOW TODAY AND TONIGHT WITH AN EVENING SURGE
EXPECTED. WINDS ARE FORECAST TO BE BETWEEN 15 TO 20 KNOTS THIS
MORNING AND AGAIN TONIGHT RESULTING IN SEAS UP TO 4 FEET OFFSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...WIND AND SEA IMPACT...
HIGH PRESSURE WILL REMAIN NORTH OF THE REGION WHILE AN AREA OF LOW
PRESSURE DEVELOPS AND MOVES INTO THE BAHAMAS LATE IN THE WEEK.
THIS WILL CONTINUE THE BREEZY EAST TO NORTHEAST FLOW WITH EVENING
SURGES THROUGH FRIDAY. WINDS MAY REACH 15 TO 20 KNOTS RESULTING IN
SEAS UP TO 4 OR 5 FEET OFFSHORE EACH NIGHT.

OVER THE WEEKEND IT WILL REMAIN RATHER BREEZY WITH WINDS SHIFTING TO
A MORE NORTHERLY DIRECTION AS THE LOW MOVES BY TO THE EAST OF
FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.